Skip to main content Accessibility help
×
Home

A relaxation result in BV for integral functionals with discontinuous integrands

  • Micol Amar (a1), Virginia De Cicco (a1) and Nicola Fusco (a2)

Abstract

We prove a relaxation theorem in BV for a non coercive functional with linear growth. No continuity of the integrand with respect to the spatial variable is assumed.

Copyright

References

Hide All
[1] M. Amar and V. De Cicco, Relaxation in BV for a class of functionals without continuity assumptions. NoDEA (to appear).
[2] L. Ambrosio, N. Fusco and D. Pallara, Functions of bounded variation and free discontinuity problems. Oxford University Press, New York (2000).
[3] Bouchitté, G., Fonseca, I. and Mascarenhas, L., A global method for relaxation. Arch. Rat. Mech. Anal. 145 (1998) 5198.
[4] G. Buttazzo, Semicontinuity, Relaxation and Integral Representation Problems in the Calculus of Variations. Pitman Res. Notes Math., Longman, Harlow (1989).
[5] Dal Maso, G., Integral representation on BV $(\Omega)$ of $\Gamma$ -limits of variational integrals. Manuscripta Math. 30 (1980) 387416.
[6] G. Dal Maso, An Introduction to $\Gamma$ -convergence. Birkhäuser, Boston (1993).
[7] De Cicco, V., Fusco, N. and Verde, A., On L 1-lower semicontinuity in BV $(\Omega)$ . J. Convex Analysis 12 (2005) 173185.
[8] De Cicco, V., Fusco, N. and Verde, A., A chain rule formula in BV $(\Omega)$ and its applications to lower semicontinuity. Calc. Var. Partial Differ. Equ. 28 (2007) 427447.
[9] V. De Cicco and G. Leoni, A chain rule in $L^1({\rm div};\Omega)$ and its applications to lower semicontinuity. Calc. Var. Partial Differ. Equ. 19 (2004) 23–51.
[10] De Giorgi, E. and Franzoni, T., Su un tipo di convergenza variazionale. Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur. 58 (1975) 842850.
[11] De Giorgi, E. and Franzoni, T., Su un tipo di convergenza variazionale. Rend. Sem. Mat. Brescia 3 (1979) 63101.
[12] L.C. Evans and R.F. Gariepy, Lecture Notes on Measure Theory and Fine Properties of Functions. CRC Press, Boca Raton (1992).
[13] H. Federer, Geometric measure theory. Springer-Verlag, Berlin (1969).
[14] Fonseca, I. and Leoni, G., Some remarks on lower semicontinuity. Indiana Univ. Math. J. 49 (2000) 617635.
[15] Fonseca, I. and Leoni, G., On lower semicontinuity and relaxation. Proc. R. Soc. Edinb. Sect. A Math. 131 (2001) 519565.
[16] Fonseca, I. and Müller, S., Quasi-convex integrands and lower semicontinuity in L 1. SIAM J. Math. Anal. 23 (1992) 10811098.
[17] Fonseca, I. and Müller, S., Relaxation of quasiconvex functionals in BV $(\Omega,{\mathbb R}^p)$ for integrands $f(x,u,\nabla u)$ . Arch. Rat. Mech. Anal. 123 (1993) 149.
[18] Fusco, N., Gori, M. and Maggi, F., A remark on Serrin's Theorem. NoDEA 13 (2006) 425433.
[19] E. Giusti, Minimal Surfaces and Functions of Bounded Variation. Birkhäuser, Boston (1984).
[20] Gori, M. and Marcellini, P., An extension of the Serrin's lower semicontinuity theorem. J. Convex Anal. 9 (2002) 475502.
[21] Gori, M., Maggi, F. and Marcellini, P., On some sharp conditions for lower semicontinuity in L 1. Diff. Int. Eq. 16 (2003) 5176.
[22] A.I. Vol'pert and S.I. Hudjaev, Analysis in Classes of Discontinuous Functions and Equations of Mathematical Physics. Martinus & Nijhoff Publishers, Dordrecht (1985).

Keywords

Related content

Powered by UNSILO

A relaxation result in BV for integral functionals with discontinuous integrands

  • Micol Amar (a1), Virginia De Cicco (a1) and Nicola Fusco (a2)

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed.